Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 485, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 15, 2007, 5:36 PM MDT for Eddy County, New Mexico. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2007, 5:36 PM MDT (23:36 UTC)
- Expired
- Jul 15, 2007, 6:30 PM MDT
- In force
- 54 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Eddy County, NM
The radar
The Midland/Odessa radar (KMAF), 185 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 975 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 152336 SVRMAF NMC015-160030- /O.NEW.KMAF.SV.W.0485.070715T2336Z-070716T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 536 PM MDT SUN JUL 15 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL EDDY COUNTY IN SOUTHEAST NEW MEXICO... * UNTIL 630 PM MDT * AT 534 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES EAST OF AVALON...OR 12 MILES NORTHEAST OF CARLSBAD...MOVING SOUTHWEST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... AVALON... CARLSBAD NORTH... CARLSBAD... OTIS... LOVING... WHITES CITY... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. LAT...LON 3207 10394 3210 10452 3262 10423 3264 10390 $$
2 follow-up statements
000 WWUS54 KMAF 160001 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 659 PM CDT SUN JUL 15 2007 NMC015-160030- /O.CON.KMAF.SV.W.0485.000000T0000Z-070716T0030Z/ EDDY NM- 559 PM MDT SUN JUL 15 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR CENTRAL EDDY COUNTY... AT 540 PM MDT...A TRAINED WEATHER SPOTTER REPORTED 40 TO 50 MPH WINDS AND HEAVY RAINFALL...15 MILES NORTHEAST OF CARLSBAD ON HIGHWAY 62/180. AT 559 PM MDT...THIS STORM WAS LOCATED 6 MILES EAST OF CARLSBAD...AND WAS MOVING SOUTHWEST AT 20 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE... CARLSBAD...OTIS...LOVING AND MALAGA. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. LAT...LON 3207 10394 3210 10452 3262 10423 3264 10390 $$
000
WWUS54 KMAF 160021
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
720 PM CDT SUN JUL 15 2007
NMC015-160030-
/O.CON.KMAF.SV.W.0485.000000T0000Z-070716T0030Z/
EDDY NM-
620 PM MDT SUN JUL 15 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR CENTRAL EDDY COUNTY...
AT 613 PM MDT...A TRAINED WEATHER SPOTTER REPORTED 50 MPH WINDS IN
CARLSBAD. AT 616 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
OTIS...OR ABOUT 8 MILES SOUTHEAST OF CARLSBAD...MOVING SOUTH AT 20
MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...MALAGA.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
LAT...LON 3239 10391 3238 10393 3234 10391 3232 10393
3230 10391 3229 10393 3207 10395 3210 10445
3262 10423 3264 10390
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 12:03 PM MDT, 5 hours 33 minutes earlier.
Area forecast discussion, Jul 15, 12:03 PM MDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 103 PM CDT SUN JUL 15 2007 .DISCUSSION... A STRONG HIGH PRESSURE RIDGE OVER THE GREAT BASIN WILL REMAIN NEARLY STATIONARY THROUGH MIDWEEK. NORTHERLY FLOW ALOFT ON THE EASTERN PERIPHERY OF THIS RIDGE WILL ALLOW FOR A COUPLE OF WEAK DISTURBANCES TO ROUND ATOP THE RIDGE AND SINK INTO THE WESTERN PORTIONS OF THE FORECAST AREA TODAY AND MONDAY. STEEP LAPSE RATES...MODERATE INSTABILITY AND OROGRAPHICALLY ENHANCED ASCENT ACROSS THE WESTERN HALF OF THE FORECAST AREA MAY BECOME SUFFICIENT TO OVERCOME WEAK VERTICAL SHEAR TO PRODUCE ISOLATED AFTERNOON AND EVENING THUNDERSTORMS...MAINLY WEST OF A HOBBS TO FORT STOCKTON TO CASTOLON LINE. HIGH SURFACE DEW POINT DEPRESSIONS WILL KEEP RAINFALL TOTALS RELATIVELY LIGHT WITH STRONG GUSTY WINDS THE PRIMARY THUNDERSTORM THREAT THIS AFTERNOON/EVENING AND AGAIN ON MONDAY. A CYCLONIC SHEAR AXIS WILL MOVE SOUTHWARD INTO THE AREA FROM THE CENTRAL PLAINS AROUND MIDWEEK...INCREASING THUNDERSTORM CHANCES AREAWIDE ON THURSDAY WITH LOW-END THUNDERSTORM CHANCES PERSISTING INTO THE WEEKEND. DAYTIME TEMPERATURES ARE ANTICIPATED TO REMAIN SEASONAL DURING THE FIRST HALF OF THE WEEK...WITH HIGHS IN THE MID-90S ACROSS THE PLAINS. AS THE CYCLONIC SHEAR AXIS SAGS SOUTHWARD INTO THE AREA AND HEIGHTS DECREASE...SLIGHTLY COOLER TEMPERATURES ARE EXPECTED DURING THE LATTER HALF OF THIS WEEK. && .AVIATION... VFR CONDITIONS AND TYPICAL SUMMERTIME WIND PATTERNS WITH SPEEDS BELOW 12 KT ARE EXPECTED THROUGH THE TAF FORECAST PERIOD. ISOLATED THUNDERSTORMS ARE POSSIBLE AT THE NEW MEXICO AIR TERMINALS BETWEEN 20Z-02Z...WITH ERRATIC AND VARIABLE WIND GUSTS TO 40 KT IN THE VICINITY OF THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 66 93 69 91 / 10 10 10 0 CARLSBAD NM 69 98 66 96 / 10 10 10 10 DRYDEN TX 71 96 68 92 / 0 10 10 10 FORT STOCKTON TX 69 95 68 93 / 0 10 10 10 GUADALUPE PASS TX 66 92 66 92 / 20 10 10 10 HOBBS NM 69 95 67 95 / 10 10 10 0 MARFA TX 56 88 56 88 / 20 10 10 10 MIDLAND INTL AIRPORT TX 69 95 69 95 / 10 10 10 0 ODESSA TX 69 95 69 93 / 10 10 10 0 WINK TX 72 101 72 101 / 10 10 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 72/01
Hazardous weather outlook, Jul 15, 12:33 PM MDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 133 PM CDT SUN JUL 15 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-161845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 133 PM CDT SUN JUL 15 2007 /1233 PM MDT SUN JUL 15 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING WEST OF A HOBBS TO ALPINE LINE. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN AND WIND GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jul 15, 4:16 PM MDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 516 PM CDT SUN JUL 15 2007 NMZ028-152315- EDDY COUNTY PLAINS- 416 PM MDT SUN JUL 15 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN EDDY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTH OF LOCO HILLS AT 416 PM MDT...MOVING SOUTHWEST AT 25 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM... IN ADDITION TO BRIEF HEAVY RAINFALL AND DEADLY CLOUD TO GROUND LIGHTNING.
Special weather statement, Jul 15, 5:29 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 629 PM CDT SUN JUL 15 2007 NMZ028-160030- EDDY COUNTY PLAINS- 529 PM MDT SUN JUL 15 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL AND EASTERN EDDY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 13 MILES NORTH OF CARLSBAD AT 529 PM MDT...MOVING SOUTH AT 20 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED 18 MILES NORTHEAST OF CARLSBAD...MOVING SOUTHWEST AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH BOTH OF THESE STORMS...IN ADDITION TO BRIEF HEAVY RAINFALL AND DEADLY CLOUD TO GROUND LIGHTNING.
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.